Skin reactions usually mild after COVID-19 vaccination
(HealthDay)—Skin reactions can occur following COVID-19 vaccination, but reactions are mild, according to a study published online April 7 in the Journal of the American Academy of Dermatology.
Devon E. McMahon from Harvard Medical School in Boston and colleagues evaluated cases of cutaneous manifestations after COVID-19 vaccination.
The researchers report that from December 2020 to February 2021, there were 414 cutaneous reactions to mRNA COVID-19 vaccines (Moderna, 83 percent; Pfizer, 17 percent). The most common manifestations were delayed large local reactions, followed by local injection site reactions, urticarial eruptions, and morbilliform eruptions. Second-dose recurrence occurred among 43 percent of patients with first-dose reactions. No patients developed adverse events after either dose.
"As dermatologists, we view the skin as a window into what is happening elsewhere in your body," a coauthor said in a statement. "Through this research, we have a deeper understanding of how the COVID-19 vaccine affects our patients and their skin, and I hope our findings, which show that people tolerated vaccination well even when they did develop skin side effects, offer greater reassurance for anyone who is hesitant to get vaccinated."
Copyright © 2021 HealthDay. All rights reserved.